Alert archive / Kentucky / Flash Flood Warnings in 2019

Flash Flood Warning 5, NWS Jackson, KY

June 6, 20194 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Jun 6, 2019, 5:12 PM EDT for 4 counties in Kentucky. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2019, 5:12 PM EDT (21:12 UTC)
Expired
Jun 6, 2019, 8:45 PM EDT
In force
4 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Jackson County, KY, Laurel County, KY, Pulaski County, KY, Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 86 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 5:47 PM EDTFLASH FLOODBrodhead, KYWATER IN RESIDENCES AND BUSINESSES THROUGH BROADHEAD. A SWIFT RESCUE ONGOING AT HWY 1505 TO SAVE DOGS IN KENNEL.
Jun 6, 5:57 PM EDTFLASH FLOODBrodhead, KYREPORTS OF WATER AT A TRAILER PARK UP TO THE TRAILERS...CONFIRMED BY PICTURES FROM TRAINED SPOTTER. ALSO PICTURES OF CREEK OUT OF BANKS MAKING ROADS IMPASSABLE AND SUBMERGING VEHICLES.
Jun 6, 6:10 PM EDTHEAVY RAIN 44 Nw Mount Vernon, KYTOTAL RAINFALL FROM TODAY.
Jun 6, 8:30 PM EDTFLASH FLOODBrodhead, KYTALKED WITH EM IN BRODHEAD AROUND 9 PM. AN OVERVIEW OF THE FLASH FLOODING IMPACTS THAT OCCURRED DURING THE WARNING...4.5 INCHES OF RAIN WAS RECOREDED BETWEEN 4PM AND 9PM, 4 INCHES OF WHICH FELL BEFORE 630 PM. WATER WAS INSIDE 6 BUSINESSES, 1 CHURCH, AND CITY H

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2019-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2019-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

404 
WGUS53 KJKL 062112
FFWJKL
KYC109-125-199-203-070045-
/O.NEW.KJKL.FF.W.0005.190606T2112Z-190607T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service JACKSON KY
512 PM EDT Thu Jun 6 2019

The National Weather Service in JACKSON KY has issued a

* Flash Flood Warning for...
  Northern Laurel County in south central Kentucky...
  Northeastern Pulaski County in south central Kentucky...
  Southern Jackson County in southeastern Kentucky...
  Rockcastle County in south central Kentucky...

* Until 845 PM EDT.

* At 510 PM EDT, Doppler radar indicated slow moving thunderstorms 
  producing heavy rain across the warned area. Up to two inches of 
  rain has already fallen and another inch more more could fall 
  across the warned area especially in Rockcastle County near 
  Brodhead, Mount Vernon, and Renfro Valley. Flash flooding is 
  expected to begin shortly.

* Some locations that will experience flooding include...
  Mount Vernon, Carico, Donaro, Bummer, Robinet, Gum Sulphur, Bandy,
  Horse Lick, Roundstone, Spiro, Wabp and Climax.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small 
creeks and streams, urban areas, highways, streets and underpasses 
as well as other drainage areas and low lying spots

&&

LAT...LON 3736 8456 3733 8451 3748 8445 3747 8438
      3751 8436 3748 8420 3738 8414 3731 8385
      3730 8388 3726 8390 3726 8394 3721 8394
      3716 8399 3724 8445 3733 8460

$$

JP
1 follow-up statement
053 
WGUS73 KJKL 070044
FFSJKL

Flash Flood Statement
National Weather Service JACKSON KY
844 PM EDT Thu Jun 6 2019

KYC109-125-199-203-070052-
/O.EXP.KJKL.FF.W.0005.000000T0000Z-190607T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Laurel KY-Pulaski KY-Jackson KY-Rockcastle KY-
844 PM EDT Thu Jun 6 2019

...THE FLASH FLOOD WARNING FOR NORTHERN LAUREL...NORTHEASTERN
PULASKI...SOUTHERN JACKSON AND ROCKCASTLE COUNTIES WILL EXPIRE AT 845
PM EDT...

The heavy rain has ended. However, high water and flooding may 
continue through the evening and into the overnight. An Areal Flood 
Warning has been issued to replace much of this warning.

LAT...LON 3736 8456 3733 8451 3748 8445 3747 8438
      3751 8436 3748 8420 3738 8414 3731 8385
      3730 8388 3726 8390 3726 8394 3721 8394
      3716 8399 3724 8445 3733 8460

$$

JMW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 4:32 PM EDT, 40 minutes earlier.

Area forecast discussion, Jun 6, 4:32 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
432 PM EDT Thu Jun 6 2019

.SHORT TERM...(This evening through Friday night)
Issued at 432 PM EDT THU JUN 6 2019

Current surface analysis shows a slow-moving cold front over Ohio
and Indiana progressing southward. This front is expected to
stall over Kentucky and linger through Friday. A low pressure
system will also make its way towards the Tennessee Valley from
the ARKLATEX region during this time. Aloft, a cutoff low will
progress from the central Plains eastward towards the Tennessee
Valley and lower Ohio Valley.

These dynamics will keep showers in the forecast through the
short term. GFS model soundings show PWATs generally between 1.7
and 1.8 inches. This, coupled with slow storm motion, will
increase the threat for localized flash flooding through the start
of the weekend. Furthermore, there will be sufficient instability
for chances of afternoon/evening thunderstorms though Saturday as
well.

Present radar shows convection concentrated south of the Mountain
Parkway, in the Cumberland Basin region and in southeastern
Kentucky. The Hi-Res models indicate that most of the shower
activity will continue in this area this evening. An uptick in
showers is then expected tomorrow afternoon. With surface low
pressure as well as an upper level cutoff low progressing towards
the region, chances of showers will persist through Saturday
morning.

Lastly, high temperatures will generally be in the upper 70s,
with lows in the mid 60s through the beginning of the weekend.

.LONG TERM...(Saturday through Thursday)
Issued at 355 PM EDT THU JUN 6 2019

Low pressure across Dixie Alley into the Tennessee Valley will keep
daily shower/storm chances in the offing this weekend through
Monday. Chances will peak during the afternoon and early evening as
instability builds coincident with diabatic heating. However, given
precipitable water values of 1.75-2" and a nearby quasi-stationary
frontal boundary along with upper level cyclonic flow, cannot rule
out a shower or storm at any time. Deep layer shear looks a little
better for Sunday, pushing 20-25 knots, perhaps allowing for
slightly more organized convection compared to Saturday. The much
greater threat will be for training storms and repeated rounds of
moderate to heavy rainfall, thus leading to possible high water
issues. Given the convective nature of this precipitation and
isolated nature of any flooding problems, will continue to hold
off on the issuance of any headlines at this time.

Monday will bring another widespread dose of rainfall to eastern
Kentucky as a cool front approaches, courtesy of a northern stream
trough phasing with the now open southern originating wave. Surface
ridging building in from the north should bring drier conditions for
Tuesday. Introduced PoPs for Wednesday as models show some
consistency on a northern stream wave drawing north at least some
moisture. Differences then begin to arise as to how much northern
stream troughing can dig across the region, versus how fast western
CONUS ridging can spread east.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
ISSUED AT 225 PM EDT THU JUN 6 2019

With a surface cold front over northern Kentucky moving south,
shower activity has increased this afternoon in the southern
portion of the state. With the decline of daytime heating,
expecting thunderstorm chances to dwindle into the evening.
However, the front is expected to stall over southern Kentucky by
tomorrow morning, keeping chances of showers area-wide through the
end of the TAF period. Included VCTS for SME and LOZ sites since
these are currently experiencing thunderstorms. But, it is
possible for JKL to see VCTS later this afternoon. Did keep
mention of at least VCSH for all other TAF sites through this
evening. Lowering VIS is also possible in the heavier showers and
storms. The other concern will be lowering CIGs to MVFR towards
dawn. Also, uncertainty exists if CIGs will recover tomorrow
afternoon for areas south of the Mountain Parkway. However,
confidence is increasing that VFR conditions will return for areas
in the far north by tomorrow afternoon. Lastly, winds will be
light and variable through this afternoon, with higher winds
expected in thunderstorms. Winds will then be calm overnight
before they become more easterly and increase to be around 5 knots
tomorrow afternoon.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...CGAL
LONG TERM...GUSEMAN
AVIATION...CGAL
Hazardous weather outlook, Jun 6, 4:01 PM EDT, 1 hour 11 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
401 PM EDT Thu Jun 6 2019

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-072315-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
401 PM EDT Thu Jun 6 2019

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Late this Afternoon through Tonight.

Thunderstorms are expected late this afternoon through this
evening. Some storms may produce heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms will be possible at times from Friday through
Monday. Any storms that develop during this time could produce
locally heavy rainfall leading to a flash flood threat.

Thunderstorms will be possible again on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any flooding.

CGAL/GUSEMAN

In the hours before

Local storm report, Jun 6, 12:01 PM EDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1201 PM EDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     TSTM WND DMG     4 SW CAMPTON            37.69N 83.60W
06/05/2019                   WOLFE              KY   911 CALL CENTER

            TREE DOWN ON SANDY RIDGE ROAD.

&&

TBREWER
Local storm report, Jun 6, 12:35 PM EDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1235 PM EDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             2 ESE TALBERT           37.41N 83.42W
06/05/2019  M1.00 INCH       BREATHITT          KY   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR.

&&

TBREWER
Local storm report, Jun 6, 1:15 PM EDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
115 PM EDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     HAIL             SEBASTIAN'S BRANCH      37.44N 83.47W
06/05/2019  M1.00 INCH       BREATHITT          KY   PUBLIC

            TIME ESTIMATED BY RADAR.

&&

TBREWER
Local storm report, Jun 6, 1:20 PM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
120 PM EDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             TOLIVER                 37.81N 83.46W
06/05/2019  E1.75 INCH       WOLFE              KY   NWS EMPLOYEE

            TIME ESTIMATED BY RADAR.

0616 PM     HAIL             1 NW TRENT              37.78N 83.47W
06/05/2019  E2.00 INCH       WOLFE              KY   911 CALL CENTER

            REPORT ON GOSNEYVILLE RD.

0621 PM     HAIL             HAZEL GREEN             37.80N 83.42W
06/05/2019  E2.00 INCH       WOLFE              KY   PUBLIC

            TIME OF THE EVENT IS RADAR ESTIMATED.

0623 PM     HAIL             HELECHAWA               37.77N 83.34W
06/05/2019  E1.25 INCH       WOLFE              KY   PUBLIC

0625 PM     HAIL             POLKSVILLE              38.14N 83.66W
06/05/2019  E1.75 INCH       BATH               KY   PUBLIC

0629 PM     TSTM WND DMG     HAZEL GREEN             37.80N 83.42W
06/05/2019                   WOLFE              KY   911 CALL CENTER

            2 LARGE TREES DOWN ON STAMPER BRANCH RD.

0635 PM     TSTM WND DMG     3 S SALT LICK           38.08N 83.62W
06/05/2019                   BATH               KY   911 CALL CENTER

            TREE DOWN ON HIGHWAY 211.

0647 PM     HAIL             2 S ASHERS FORK         36.98N 83.59W
06/05/2019  M1.00 INCH       CLAY               KY   PUBLIC

0702 PM     HAIL             1 NE EUGENE             37.69N 83.17W
06/05/2019  E0.75 INCH       MAGOFFIN           KY   TRAINED SPOTTER

0715 PM     TSTM WND DMG     3 S WRIGLEY             37.97N 83.27W
06/05/2019                   MORGAN             KY   911 CALL CENTER

            TREE DOWN ABOUT 3 MILES SOUTH OF HIGHWAY 711.

0746 PM     TSTM WND DMG     TURKEY                  37.48N 83.51W
06/05/2019                   BREATHITT          KY   911 CALL CENTER

            TREE DOWN ON HIGHWAY 30 WEST JUST PAST HIGHLAND TURNER
            ELEMENTARY SCHOOL.

0811 PM     HAIL             SEBASTIAN'S BRANCH      37.44N 83.47W
06/05/2019  M1.00 INCH       BREATHITT          KY   PUBLIC

            TIME ESTIMATED BY RADAR.

0820 PM     HAIL             2 ESE TALBERT           37.41N 83.42W
06/05/2019  M1.00 INCH       BREATHITT          KY   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR.

0910 PM     TSTM WND DMG     2 N JUDY                38.16N 83.96W
06/05/2019                   MONTGOMERY         KY   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ON CECIL PIKE ROAD OFF HWY 11.

0914 PM     TSTM WND DMG     5 SW OWINGSVILLE        38.09N 83.83W
06/05/2019                   BATH               KY   DEPT OF HIGHWAYS

            LARGE TREE DOWN ON SUGAR GROVE ROAD NEAR STEPSTONE.

0929 PM     TSTM WND DMG     2 NNW YOUNG SPRINGS     38.09N 83.62W
06/05/2019                   BATH               KY   911 CALL CENTER

            TREE DOWN AT A RESIDENCE OFF OF HIGHWAY 211.

0930 PM     HEAVY RAIN       OWINGSVILLE             38.14N 83.76W
06/05/2019  M1.00 INCH       BATH               KY   EMERGENCY MNGR

            1 INCH OF RAIN MEASURED IN 15 MINS AS LINE OF STORMS
            MOVED OVER. ALSO HAD 28 MPH PEAK WINDS.

0935 PM     TSTM WND DMG     5 E MOREHEAD            38.18N 83.36W
06/05/2019                   ROWAN              KY   TRAINED SPOTTER

            TREE DOWN OFF OF CHRISTY CREEK ROAD.

0954 PM     TSTM WND DMG     WEST LIBERTY            37.91N 83.27W
06/05/2019                   MORGAN             KY   911 CALL CENTER

            NUMEROUS TREES DOWN ACROSS THE COUNTY INCLUDING ON MAIN
            STREET, HIGHWAY 519, AND HIGHWAY 191.

1017 PM     TSTM WND DMG     ROGERS                  37.74N 83.64W
06/05/2019                   WOLFE              KY   911 CALL CENTER

            TREE DOWN ON A CABIN NEAR ROGERS.

1020 PM     TSTM WND DMG     TRENT                   37.77N 83.46W
06/05/2019                   WOLFE              KY   911 CALL CENTER

            TREE ON HWY 191. TIME ESTIMATED BY RADAR.

1023 PM     TSTM WND DMG     4 SW CAMPTON            37.69N 83.60W
06/05/2019                   WOLFE              KY   911 CALL CENTER

            TREE DOWN ON SANDY RIDGE ROAD. TIME ESTIMATED BY RADAR.

1135 PM     HEAVY RAIN       5 SW JACKSON            37.51N 83.45W
06/05/2019  M2.00 INCH       BREATHITT          KY   PUBLIC

            RECEIVED 2 INCHES OF RAIN IN BETWEEN 1102 AND 1135 PM.
            ALSO REPORTED SEVERAL SMALL MUDSLIDES AROUND THE AREA,
            INCLUDING ON HIGHLAND ROAD/HWY 2469.

0540 AM     HEAVY RAIN       2 SW HADDIX             37.47N 83.37W
06/06/2019  E0.00 INCH       BREATHITT          KY   DEPT OF HIGHWAYS

            ROCK SLIDE ON HIGHWAY 1110 BETWEEN MILE MARKER 11 AND 12.
            THIS IS 1 MILE FROM THE INTERSECTION OF HIGHWAY 397.

&&

JCG
Local storm report, Jun 6, 2:19 PM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
219 PM EDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     TSTM WND DMG     1 SSW HENDRICKS         37.68N 83.13W
06/05/2019                   MAGOFFIN           KY   NWS EMPLOYEE

            LARGE LIMBS DOWN ALONG HIGHWAY 30.

&&

JCG
Local storm report, Jun 6, 2:29 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
229 PM EDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             TOLIVER                 37.81N 83.46W
06/05/2019  E1.75 INCH       WOLFE              KY   NWS EMPLOYEE

            TIME ESTIMATED BY RADAR.

0616 PM     HAIL             1 NW TRENT              37.78N 83.47W
06/05/2019  E2.00 INCH       WOLFE              KY   911 CALL CENTER

            REPORT ON GOSNEYVILLE RD.

0621 PM     HAIL             HAZEL GREEN             37.80N 83.42W
06/05/2019  E2.00 INCH       WOLFE              KY   PUBLIC

            TIME OF THE EVENT IS RADAR ESTIMATED.

0623 PM     HAIL             HELECHAWA               37.77N 83.34W
06/05/2019  E1.25 INCH       WOLFE              KY   PUBLIC

0625 PM     HAIL             POLKSVILLE              38.14N 83.66W
06/05/2019  E1.75 INCH       BATH               KY   PUBLIC

0629 PM     TSTM WND DMG     HAZEL GREEN             37.80N 83.42W
06/05/2019                   WOLFE              KY   911 CALL CENTER

            2 LARGE TREES DOWN ON STAMPER BRANCH RD.

0635 PM     TSTM WND DMG     3 S SALT LICK           38.08N 83.62W
06/05/2019                   BATH               KY   911 CALL CENTER

            TREE DOWN ON HIGHWAY 211.

0647 PM     HAIL             2 S ASHERS FORK         36.98N 83.59W
06/05/2019  M1.00 INCH       CLAY               KY   PUBLIC

0702 PM     HAIL             1 NE EUGENE             37.69N 83.17W
06/05/2019  E0.75 INCH       MAGOFFIN           KY   TRAINED SPOTTER

0709 PM     TSTM WND DMG     1 SSW HENDRICKS         37.68N 83.13W
06/05/2019                   MAGOFFIN           KY   NWS EMPLOYEE

            LARGE LIMBS DOWN ALONG HIGHWAY 30.

0715 PM     TSTM WND DMG     3 S WRIGLEY             37.97N 83.27W
06/05/2019                   MORGAN             KY   911 CALL CENTER

            TREE DOWN ABOUT 3 MILES SOUTH OF HIGHWAY 711.

0746 PM     TSTM WND DMG     TURKEY                  37.48N 83.51W
06/05/2019                   BREATHITT          KY   911 CALL CENTER

            TREE DOWN ON HIGHWAY 30 WEST JUST PAST HIGHLAND TURNER
            ELEMENTARY SCHOOL.

0811 PM     HAIL             SEBASTIAN'S BRANCH      37.44N 83.47W
06/05/2019  M1.00 INCH       BREATHITT          KY   PUBLIC

            TIME ESTIMATED BY RADAR.

0820 PM     HAIL             2 ESE TALBERT           37.41N 83.42W
06/05/2019  M1.00 INCH       BREATHITT          KY   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR.

0910 PM     TSTM WND DMG     2 N JUDY                38.16N 83.96W
06/05/2019                   MONTGOMERY         KY   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ON CECIL PIKE ROAD OFF HWY 11.

0914 PM     TSTM WND DMG     5 SW OWINGSVILLE        38.09N 83.83W
06/05/2019                   BATH               KY   DEPT OF HIGHWAYS

            LARGE TREE DOWN ON SUGAR GROVE ROAD NEAR STEPSTONE.

0929 PM     TSTM WND DMG     2 NNW YOUNG SPRINGS     38.09N 83.62W
06/05/2019                   BATH               KY   911 CALL CENTER

            TREE DOWN AT A RESIDENCE OFF OF HIGHWAY 211.

0930 PM     HEAVY RAIN       OWINGSVILLE             38.14N 83.76W
06/05/2019  M1.00 INCH       BATH               KY   EMERGENCY MNGR

            1 INCH OF RAIN MEASURED IN 15 MINS AS LINE OF STORMS
            MOVED OVER. ALSO HAD 28 MPH PEAK WINDS.

0935 PM     TSTM WND DMG     5 E MOREHEAD            38.18N 83.36W
06/05/2019                   ROWAN              KY   TRAINED SPOTTER

            TREE DOWN OFF OF CHRISTY CREEK ROAD.

0954 PM     TSTM WND DMG     WEST LIBERTY            37.91N 83.27W
06/05/2019                   MORGAN             KY   911 CALL CENTER

            NUMEROUS TREES DOWN ACROSS THE COUNTY INCLUDING ON MAIN
            STREET, HIGHWAY 519, AND HIGHWAY 191.

1017 PM     TSTM WND DMG     ROGERS                  37.74N 83.64W
06/05/2019                   WOLFE              KY   911 CALL CENTER

            TREE DOWN ON A CABIN NEAR ROGERS.

1020 PM     TSTM WND DMG     TRENT                   37.77N 83.46W
06/05/2019                   WOLFE              KY   911 CALL CENTER

            TREE ON HWY 191. TIME ESTIMATED BY RADAR.

1023 PM     TSTM WND DMG     4 SW CAMPTON            37.69N 83.60W
06/05/2019                   WOLFE              KY   911 CALL CENTER

            TREE DOWN ON SANDY RIDGE ROAD. TIME ESTIMATED BY RADAR.

1135 PM     HEAVY RAIN       5 SW JACKSON            37.51N 83.45W
06/05/2019  M2.00 INCH       BREATHITT          KY   PUBLIC

            RECEIVED 2 INCHES OF RAIN IN BETWEEN 1102 AND 1135 PM.
            ALSO REPORTED SEVERAL SMALL MUDSLIDES AROUND THE AREA,
            INCLUDING ON HIGHLAND ROAD/HWY 2469.

0540 AM     HEAVY RAIN       2 SW HADDIX             37.47N 83.37W
06/06/2019  E0.00 INCH       BREATHITT          KY   DEPT OF HIGHWAYS

            ROCK SLIDE ON HIGHWAY 1110 BETWEEN MILE MARKER 11 AND 12.
            THIS IS 1 MILE FROM THE INTERSECTION OF HIGHWAY 397.

&&

JCG

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:04 PM EDTSpecial Weather StatementJKLBreathitt26 min
Jun 5, 8:08 PM EDTSevere Thunderstorm WarningJKLBreathitt, Perry35 min
Jun 5, 8:15 PM EDTSevere Thunderstorm WarningJKLBath, Fleming45 min
Jun 5, 8:33 PM EDTSpecial Weather StatementJKLFloyd42 min
Jun 5, 8:39 PM EDTSpecial Weather StatementJKLKnott51 min
Jun 5, 8:41 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Montgomery, Rowan34 min
Jun 5, 8:52 PM EDTSpecial Weather StatementJKLOwsley53 min
Jun 5, 9:02 PM EDTSpecial Weather StatementJKLRowan43 min
Jun 5, 9:07 PM EDTSevere Thunderstorm WarningJKLBath, Montgomery38 min
Jun 5, 9:10 PM EDTSpecial Weather StatementJKLBath50 min
Jun 5, 9:17 PM EDTSevere Thunderstorm WarningJKLBath28 min
Jun 5, 9:20 PM EDTSpecial Weather StatementJKLRowan40 min
Jun 5, 9:29 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Menifee, Montgomery, Morgan, Powell and 2 more31 min
Jun 5, 9:52 PM EDTSpecial Weather StatementJKLEstill, Lee, Wolfe23 min
Jun 5, 9:58 PM EDTSpecial Weather StatementJKLElliott, Morgan47 min
Jun 5, 10:02 PM EDTAreal Flood AdvisoryJKLBath, Elliott, Fleming, Johnson, Magoffin, Menifee and 3 more3 hr
Jun 5, 10:17 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Wolfe43 min
Jun 5, 10:30 PM EDTSpecial Weather StatementJKLFloyd, Johnson, Magoffin, Martin45 min
Jun 5, 10:43 PM EDTSpecial Weather StatementJKLJackson, Lee, Owsley47 min
Jun 5, 10:57 PM EDTSpecial Weather StatementJKLBreathitt33 min
Jun 5, 11:14 PM EDTAreal Flood AdvisoryJKLBreathitt, Jackson, Lee, Owsley3 hr
Jun 6, 12:31 AM EDTSpecial Weather StatementJKLPerry44 min
Jun 6, 4:19 PM EDTAreal Flood AdvisoryJKLWayne3 hr
Jun 6, 4:29 PM EDTAreal Flood AdvisoryJKLJackson, Laurel, Rockcastle4 hr
Jun 6, 5:27 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Letcher, Magoffin, Pike4 hr
Jun 6, 5:33 PM EDTFlash Flood WarningJKLFloyd, Letcher, Pike3 hr
Jun 6, 6:10 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Pike4 hr
Jun 6, 6:12 PM EDTAreal Flood AdvisoryJKLEstill, Lee, Menifee, Morgan, Powell, Wolfe3 hr
Jun 6, 6:30 PM EDTFlash Flood WarningJKLEstill, Lee, Menifee, Powell, Wolfe3 hr
Jun 6, 6:47 PM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Magoffin, Martin, Morgan, Pike3 hr
Jun 6, 7:08 PM EDTAreal Flood AdvisoryJKLBath, Elliott, Menifee, Morgan, Rowan4 hr
Jun 6, 7:21 PM EDTFlash Flood WarningJKLBath, Elliott, Menifee, Morgan, Rowan3 hr

Nearby

Flash Flood Warnings in Kentucky, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.